Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 141, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 25, 2000, 10:11 PM CDT for St. Clair County, Missouri. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2000, 10:11 PM CDT (03:11 UTC)
- Expired
- Jun 25, 2000, 11:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County St. Clair County, MO
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 10:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1359 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1481 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 260312 SVRSGF MOC185-260415- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1011 PM CDT SUN JUN 25 2000 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI * UNTIL 1115 PM CDT * AT 1005 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF WARSAW TO 6 MILES NORTHWEST OF MONTROSE...MOVING SOUTHEAST AT 35 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... LOWRY CITY BY 1030 PM CDT. OSCEOLA BY 1045 PM CDT. THE TOWNS OF JOHNSON CITY...MONEGAW SPRINGS...TIFFIN...ROSCOE AND VISTA ARE ALSO IN THE PATH OF THESE STORMS. WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR LIGHTNING ACTIVITY. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. SS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:35 PM CDT, 7 hours 36 minutes earlier.
Area forecast discussion, Jun 25, 2:35 PM CDT, 7 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 235 PM CDT SUN JUN 25 2000 THE CHANCE OF RAIN AND RESULTING FLOOD THREAT WILL BE THE PRIMARY FORECAST CONCERNS THIS FORECAST PERIOD. LATEST SFC ANALYSIS SHOWS WEAK STATIONARY FRONT BISECTING THE CWA...LIKELY THE REMAINS OF OVERNIGHT CONVECTION. SOME CONVERGENCE ALONG THIS BOUNDARY...AND HEALTHY TCU FIELD SUGGESTS ISOLD CONVECTION WILL CONTINUE DEVELOP INVOF THIS BOUNDARY DURING THE AFTERNOON. MAIN THREAT WILL BE HEAVY RAIN...AS WEAK LAPSE RATES AND SHEAR PROFILES SUPPORT ONLY BRIEF PULSE STORMS. VERY DIFFICULT FORECAST AT HAND WITH MANY FACTORS EXPECTED TO PLAY A ROLE IN TIMING...AMOUNT...AND DURATION OF HEAVY RAINFALL OVER THE NEXT 24-36 HOURS. MODELS DIFFER SUBSTANTIALLY ON STRENGTH... TIMING...AND LOCATION OF UPR LVL S/W EXPECTED TO ENHANCE CONVECTION ALONG COLD FRONT CURRENTLY DROPPING OUT OF THE CENTRAL PLAINS. ANY OUTFLOW BOUNDARIES LEFT OVER FROM ONGOING CONVECTION...AS WELL AS ANTICIPATED CONVECTION IN KS...WILL ONLY ADD TO THE COMPLEXITY OF THE SITUATION. DUE TO THE NUMEROUS MESOSCALE INFLUENCES ON THE SYNOPTIC SCALE HEAVY RAIN EVENT PROGGED TO OCCUR OVERNIGHT AND MONDAY...HAVE OPTED TO USE THE MESO-ETA WITH A BLEND OF THE QPF FROM THE NGM. INTERESTINGLY ENOUGH...NGM WAS THE ONLY MODEL THAT HAS HANDLED THE INTENSITY OF ONGOING CONVECTION ACROSS OK AND NE...AND MAY NOT BE INCORRECT IN BRINGING PRECIP BULLSEYE FURTHER EAST ACROSS CENTRAL MO TOMORROW. WILL SEE T-STORM COMPLEX RAPIDLY DEVELOP ACROSS NE/KS...AND SLOWY PROPAGATE SE. LOW LEVEL JET WILL CONTINUE INFLUX OF DEEP MOISTURE FROM GULF INTO THIS COMPLEX OVERNIGHT. WOULD EXPECT MCS TO EVOLVE FROM SQ LN INTO HEAVY RAIN PRODUCER TOWARD MORNING...AS INSTABILITY WEAKENS...AFFECTING NRN ZONES BEFORE 12Z. WHILE MORNING ARRIVAL OF SYSTEM IS TYPICALLY UNFAVORABLE FOR SUSTAINING AN MCS...STRONG SYNOPTIC ASCENT AHEAD OF COLD FRONT AND UPR S/W WILL COMBINE WITH STRONG 850MB BAROCLINIC GRADIENT AND VERY HIGH SFC-700MB THETA-E VALUES TO MAINTAN CONVECTION. MODEL FCST SOUNDINGS ACROSS WRN CWA INDICATE PW VALUES IN EXCESS OVER 2"...AND GIVEN LOW FLASH FLOOD GUIDANCE...WILL ISSUE A FLASH FLOOD WATCH ACROSS WRN HALF OF CWA FOR LATE TONIGHT AND MONDAY. AS HINTED BY MODEL TRENDS...FRONT WILL CONTINUE TO SLOW AS IT MOVES ACROSS THE CWA. STRENGTH OF SFC RIDGE BUILDING ACROSS THE CENTRAL PLAINS...AS WELL AS INFLUENCE OF MESOSCALE BOUNDARIES...WILL DETERMINE IF FRONT CLEARS CWA BEFORE RUNNING OUT OF STEAM. IF FRONT SLOWS ENOUGH...THEN ANY INSOLATION ACROSS SE COUNTIES WOULD ONLY ENHANCE CHANCE FOR REDEVELOPMENT AND HEAVY RAINFALL THERE AS WELL. IN THE XTNDD...WILL SEE BELOW NORMAL TEMPERATURES AND A CONTINUED CHANCE OF PRECIPITATION AS NW FLOW BECOMES ESTABLISHED OVER THE CENTRAL US. POOR RESOLUTION OF EXTENDED MODELS NOT ABLE TO PICK OUT EMBEDDED SHORT WAVES IN MEAN FLOW...AND THEREFORE WILL NOT GET PICKY WITH WORDING. APPEARS THAT SEVERAL CHANCES FOR MCS DEVELOPMENT WILL OCCUR ALONG STALLED OUT BOUNDARY BETWEEN TUESDAY AND THURSDAY. THANKS FOR THE COORDINATION ICT...EAX...AND STL. PRELIMINARY CCF NUMBERS... SGF TE 070/078 062/078 061 145+64 JLN TE 072/078 062/079 061 145+64 UNO TE 070/085 064/079 062 143774 VIH TE 068/076 060/077 060 146+54 .SGF...FLASH FLOOD WATCH FOR LATE TONIGHT AND MONDAY ALONG AND WEST OF A LINE FROM BRANSON...TO MARSHFIELD...TO LEBANON...TO VIENNA. BOOKBINDER
In the hours before
Special weather statement, Jun 25, 4:59 PM CDT, 5 hours 12 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-260900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 459 PM CDT SUN JUN 25 2000 ...FLASH FLOOD WATCH LATE TONIGHT AND MONDAY FOR SOUTHEAST KANSAS AND PORTIONS OF SOUTHWEST AND SOUTH CENTRAL MISSOURI... A SLOW MOVING COLD FRONT WILL COMBINE WITH A VERY MOIST AND UNSTABLE ATMOSPHERE TO PRODUCE ANOTHER THREAT OF HEAVY RAIN OVER PORTIONS OF THE OZARKS. THE HEAVY RAIN SHOULD BEGIN DURING THE EARLY MORNING HOURS ON MONDAY AND CONTINUE INTO MONDAY AFTERNOON. THE WATCH AREA IS ALONG AND WEST OF A VIENNA TO KIMBERLING CITY LINE. RAINFALL AMOUNTS OF ONE TO THREE INCHES WILL BE POSSIBLE IN THE WATCH AREA...WITH ISOLATED AMOUNTS IN EXCESS OF THREE INCHES. THIS ADDITIONAL RAINFALL ON ALREADY MOIST SOIL CONDITIONS COULD RESULT IN FLASH FLOODING. A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR A WARNING IS ISSUED. EMERGENCY MANAGEMENT AND SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH MONDAY. .OUTLOOK FOR THE PERIOD MONDAY THROUGH WEDNESDAY... THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. SHUMWAY
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 9:48 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 42 min |
| Jun 25, 10:25 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 50 min |
| Jun 25, 10:30 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 60 min |
| Jun 25, 10:36 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Hickory | 54 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.